MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTANEOUS
Catalog Number AK-15553
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "wire showed visible defect in the proximal/initial bend of the j-tip." the issue was identified prior to use.Associated complaints: 9680794-2024-00867, 9680794-2024-00961, 9680794-2024-00962 and 9680794-2024-00963.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.The complaint of a kinked guide wire was able to be confirmed by the photos.The customer also returned one, unopened ak-15553 kit including one guide wire within its advancer for analysis.Visual analysis revealed the contents within the kit were mispositioned upon opening.The guide wire was kinked at the distal j-bend where the guide wire exits the straightening tube.The distal j-bend was slightly misshapen but intact.Microscopic examination confirmed the kink in the guide wire body.Both welds were present and were observed to be full and spherical.The kink in the guide wire was located 11 mm from the distal tip.The overall length of the guide wire measured 450 mm , which is within the specification limits of 449.2-458.8 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.439 mm, which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned 21ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit informs the user , "do not use if package is damaged." the report of a guide wire kinked in package was confirmed through complaint investigation of the returned sample.The customer returned an unopened representative ak-15553 kit, and the kit contents were mispositioned upon opening.Visual analysis revealed the guide wire was kinked on the distal j-bend where the guide wire exits the straightener tube.Despite the damage, the returned guide wire met all relevant dimensional/functional requirements.A device history record review did not identify any manufacturing related issues.Based on the customer report and the sample received, storage and shipping likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC KIT: 3-LUMEN 5.5 FR X 8 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20265287
Report Number9680794-2024-00960
Device Sequence Number8298733
Product Code DQY
UDI-Device Identifier10801902122107
UDI-Public(01)10801902122107(11)240624(17)260731(10)33F24E0714(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberAK-15553
Device Lot Number33F24E0714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown